Depakote Withdrawal Or Side Effects

6 Replies Updated



Conversation Starter

matt Says:
via mobile

Hi, I've been taking depkote. I recently stopped taking it because I lost my doc. I've been have like these jerking in the hands legs head everywhere. they're like little seizures, also light sensitivity and I get scared like out of my pants if someone surprises me. it's really freaking me out. is this going to stop? is there anything I can do to help it? I read somewhere that if you started taking it for bipolar that if you stop you could get seizures or have this happen. can anyone help please!



Showing Replies 1 - 6 of 6 RSS Feed


Page of 1     Sorted By:
1
patty cake Says:
via mobile

Is there anyone out there that could give me some insight on depkote withdrawal? Is there anything I can take otc to help? Thanks!

REPLYSHAREREPORT
Was this helpful?     0     0  
2
Verwon Says:

If you stop an anticonvulsant abruptly, it does create the risk of seizures, even if that's not what you were taking it to treat.

And no, there is nothing available over the counter that will help prevent them.

These sound like they could be clonic seizures, but it would be best to consult your doctor to be sure. Usually, if they have been caused by a medication, they will eventually go away as your body adjusts.

Typical side effects of anticonvulsants, as listed by the FDA, may include nausea, dizziness, weight changes and mood swings.

How long were you taking it?

REPLYSHAREREPORT
Was this helpful?     0     0  
3
matt Says:
via mobile

I would say steady 125 mgs 1 time a day for 6 months

REPLYSHAREREPORT
Was this helpful?     0     0  
4
Leeme Says:
via mobile

My dr did the same. I was on 300mg of MS Contin and I had to get off them because no other Drs wanted to do right for me. So I dropped in eight weeks and had the shakes & sickening feelings. So I got onto alprazolam to help to relax and to make the hang out easier to handle.

REPLYSHAREREPORT
Was this helpful?     0     0  
5
Rebecca Says:
via mobile

I am trying to gradually wean my son off 500mgs of Depakote for bipolar because it has made him worse as far as being hyper and out of control. I want to know if I can cut the pills in half to cut the dose in half for two weeks. Is it safe to cut 500mgs of Depakote in half? It is the Divalproex sodium dr.

REPLYSHAREREPORT
Was this helpful?     0     0  
6
BigMikkey Says:
via mobile

Hello, I had brain surgery 4 years ago to remove a brain tumor. Very little there is nothing left on my brain. I have never had problems since the surgery. It went very smooth. Now after getting the flu last fall, I have been having seizures and I was on keppra, however, that was a personal hell I will not even get into. Depakene (Depakote) seems to ward off the side effects but now I am on a bi-weekly routine for seizures. Is it possible that maybe these medications bring on epilepsy in us and therefore we should stop taking them and identify other means of causation in our lifestyles perhaps?

Very heavy thoughts I have been having on the topic...

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Prednisone Withdrawal and/or side effects
I am interested in hearing about any bad experiences with the prednisone. My husband has been taking it for 1 year. He s... 3 replies
what to do for cymbalta withdrawal side effects
Ihave been on cymbalta for 10 years. I tried to taper off but the side effects were like the worse flu I have ever had. ... 2 replies
withdrawal side effects/how long do they last?
I took Eliquis for 6 days, during those six days the side effects were unbearable to the point I thought I surely would ... 6 replies
Lexapro side effects and withdrawal
I started lexapro for anxiety and hot flashes. Was given 20mg but only took 10mg to start. I took this for 3 days. It di... 3 replies
Risperdal side effects and withdrawal
What are the side affects of Risperdal? My Dr has me on it for insomnia. He took me off Risperdal due to being drowsy du... 13 replies
percocet withdrawal sideeffects
My husband is backing down on percocet and complaining of dizziness is this a comm I need side effect? ## Hello, Madge! ... 1 reply
Citalopram Side Effects and Withdrawal
I was on Citalopram from August 2017 to June 2018. I decided to taper off of them because I didn’t like how I felt... 2 replies
Brintillex Side Effects and Withdrawal
I've taken brintillex 20 mg for around 9 months. It has worked very well for depression. I had nausea going on it. I... 1 reply
cymbalta withdrawal side effects
Any one else go off of cymbalta and experience muscle/leg cramps? I'm on day 7 of going off and since day 5 I've... 1 reply
how long do withdrawal side effects of gabapentin last
I stopped taking a 300 mg twice a day dose of gabapentin last tues. I feel awful depressed sweaty moody irritated emotio... 22 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 4 March 2018.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA